Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 24, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 2, 2011, 3:57 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 3:57 AM EST (08:57 UTC)
- Expired
- Mar 2, 2011, 4:12 PM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
697 WHUS73 KAPX 020857 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST WED MAR 2 2011 LMZ323-342-344>346-021700- /O.CAN.KAPX.GL.W.0044.000000T0000Z-110302T1700Z/ /O.NEW.KAPX.SC.Y.0024.110302T0857Z-110302T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
729 WHUS73 KAPX 021531 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 AM EST WED MAR 2 2011 LMZ323-342-344>346-022200- /O.CON.KAPX.SC.Y.0024.000000T0000Z-110302T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1031 AM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
471 WHUS73 KAPX 022112 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EST WED MAR 2 2011 LMZ323-342-344>346-022215- /O.CAN.KAPX.SC.Y.0024.000000T0000Z-110302T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 412 PM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:52 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 2, 3:52 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST WED MAR 2 2011
.SYNOPSIS.../ISSUED AT 349 AM/
THE UPPER MIDWEST COLD FRONT WHICH PUSHED INTO THE REGION EARLIER
...WILL EXIT EAST OF THE STATE TODAY. NORTHWEST WINDS AND COLDER
AIR...WHICH HAVE DEVELOPED ON THE BACK SIDE OF THE EXITING
FRONT...WILL GENERATE SOME LAKE SNOWS OVER THE WESTERN GREAT LAKES
INTO THIS EVENING.
A WEAK FEATURE WILL QUICKLY SWEEP ACROSS THE NORTHERN LAKES
THURSDAY...POSSIBLY DELIVERING A LITTLE LIGHT SNOW TO NORTHERN
MICHIGAN.
A STORM SYSTEM DEVELOPING OVER THE DESERT SOUTHWEST...WILL LIFT NORTH
INTO THE OHIO VALLEY FRIDAY. THIS SYSTEM MAY BRING SOME LIGHT
PRECIPITATION TO NORTHERN MICHIGAN THIS WEEKEND. THE BEST CHANCE FOR
SIGNIFICANT PRECIPITATION WITH THE APPROACHING SYSTEM...APPEARS TO BE
WELL SOUTH OF THE REGION.
SWR
&&
.SHORT TERM.../ISSUED AT 349 AM/...TODAY
QUICK HITTING...BUT RATHER IMPRESSIVE (SEE UPSTREAM BELOW ZERO
READINGS) SHOT OF ARCTIC AIR OVERSPREADING THE NORTHERN LAKES THIS
MORNING...COURTESY OF NORTHWEST FLOW BETWEEN ELONGATED HIGH PLAINS
TO CANADIAN ROCKIES HIGH PRESSURE AND DEPARTING SHORTWAVE TROUGH
AXIS. AS EXPECTED...DEARTH OF DEEP LAYER MOISTURE ALONG LEADING EDGE
OF COLD AIR PLUNGE PREVENTED MUCH SNOW SHOWER ACTIVITY INITIALLY...
WITH INCREASINGLY COLD NORTHWEST WINDS KICKING OFF THE NORTHERN
LAKES SNOW GUNS THIS MORNING. "BEST" ACTIVITY THIS MORNING FOUND
ACROSS THE LAKE SUPERIOR SNOWBELTS WHERE SYNOPTIC MOISTURE HELP IS A
LITTLE DEEPER AND INVERSION LEVELS EXTEND TO NEAR 800MB. FURTHER
SOUTH...LAKE SNOW PARAMETERS MUCH MORE HOSTILE...ALTHOUGH SIMPLE
MAGNITUDE OF CAA HELPING IGNITE SCATTERED TO NUMEROUS NORTHWEST FLOW
LIGHT SNOW SHOWERS. OTHERWISE...PATTERN LOOKS PROGRESSIVE ACROSS THE
CONUS...COURTESY OF ENERGY UNDERCUTTING CENTRAL PACIFIC REX BLOCK
AND MAINTENANCE OF ENERGETIC NORTHERN STREAM FLOW AROUND WHAT HAS
BEEN NEARLY SEMI-PERMANENT NORTH HUDSON BAY POLAR LOW. FORECAST
CONCERNS INITIALLY CENTER ON LINGERING LAKE SNOW CONCERNS
TODAY...WITH LATER PERIODS DOMINATED BY ADDITIONAL SNOW CHANCES AS
VARIOUS UPSTREAM WAVES APPROACH THE REGION.
TODAY...DEEPEST COLD AIR OVERSPREADS THE AREA THIS MORNING (850MB
TEMPERATURES DROPPING TO NEGATIVE MID TEENS (SOUTHWEST) TO NEGATIVE
LOWER 20S READINGS (NORTH))...BEFORE PEELING OFF TO THE EAST RATHER
QUICKLY LATER THIS AFTERNOON. WHILE ABOVE ARGUES FOR OUTSTANDING
OVER-WATER INSTABILITY...OTHER FACTORS BECOME STEADILY MORE HOSTILE
FOR LAKE SNOWS THROUGH THE DAY (INCREASINGLY ANTICYCLONIC
FLOW...INVERSIONS DROPPING SUB 850MB...DEEPENING INVERTED-V
SIGNATURE...AND LOSS OF SYNOPTIC MOISTURE SUPPORT). SIMPLE MAGNITUDE
OF CAA SUPPORTS NUMEROUS LIGHT SNOW SHOWERS IN FAVORED NORTHWEST
FLOW AREAS THIS MORNING...WITH ACTIVITY BECOMING MUCH MORE
SCATTERED...ESPECIALLY ACROSS THE NORTHERN LOWER SNOWBELTS...THIS
AFTERNOON. GIVEN ABOVE...WOULD EXPECT TO SEE NO MORE THAN AN INCH OR
SO OF NEW SNOW TODAY ACROSS NORTHWEST CHIPPEWA COUNTY...WITH AMOUNTS
LESS THAN AN INCH OVER THE NORTHWEST LOWER SNOWBELTS. AWAY FROM THE
FAVORED LAKE ZONES...EXPECT JUST A FEW FLURRIES OR VERY LIGHT SNOW
SHOWERS UNDER MOSTLY TO PARTLY CLOUDY SKIES.
TEMPERATURES TODAY REMAIN A FORMIDABLE CHALLENGE...WITH AFTERNOON
HIGHS THIS PAST DAY BEHIND THE ARCTIC FRONT STRUGGLING IN THE SINGLE
DIGITS ABOVE/BELOW ZERO BACK ACROSS THE NORTHERN HIGH PLAINS AND
SOUTHERN CANADA. LAKES WILL OF COURSE DO THEIR PART...BUT GIVEN
ABOVE...HAVE CHOSEN THE COLDEST GUIDANCE FOR TODAY'S HIGHS...
FEATURING READINGS PRETTY MUCH STEADY-STATE IN THE MID TEENS TO
LOWER 20S (ABOUT 10 TO 15 DEGREES BELOW NORMAL!).
MSB
&&
.LONG TERM.../ISSUED AT 349 AM/...TONIGHT AND BEYOND
TONIGHT...LINGERING EASTERN UPPER LAKE SNOWS END EARLY AS HIGH
PRESSURE BUILDS OVERHEAD. MAINLY CLEAR SKIES EXPECTED THIS EVENING
BEFORE HIGH CLOUDS SPILL IN FROM THE WEST. COMBINATION OF CLEAR
START TO THE NIGHT AND QUICKLY DECOUPLING WINDS SHOULD SET THE STAGE
FOR LOWS DROPPING A FEW DEGREES BELOW ZERO IN THE TYPICAL COLDER
LOCALES THIS EVENING BEFORE READINGS BEGIN TO STABILIZE.
THURSDAY THROUGH FRIDAY...PROGRESSIVE...LOW AMPLITUDE WAVE AND
ASSOCIATED QUICK UPTICK IN ISENTROPIC UPGLIDE APPROACH/PASS THROUGH
THE REGION THURSDAY NIGHT AND FRIDAY. LIGHT SNOWS EXPECTED TO
DEVELOP LATER THURSDAY AND THURSDAY NIGHT...ESPECIALLY ACROSS THE
NORTH WHERE UPGLIDE SIGNATURE IS MAXIMIZED AND SUSTAINED THE
LONGEST. MIXING RATIOS ON THE ORDER OF 2 G/KG SHOULD SUPPORT SOME
LIGHT ACCUMULATIONS NORTH OF THE MIGHTY MAC. FURTHER SOUTH...GROWING
EVIDENCE MID LEVELS WILL FAIL TO SATURATE UNTIL LATE THURSDAY NIGHT
WITH CORE OF BEST UPGLIDE SIGNATURE REMAINING TO THE NORTH. ABOVE
EVIDENCE MOUNTING IN ALL AVAILABLE GUIDANCE...AND AS SUCH...HAVE
GONE AHEAD AND DROPPED POPS SOME ACROSS NORTHERN LOWER MICHIGAN.
SYSTEM EXITS STAGE RIGHT FRIDAY...ENDING MUCH OF THE SNOW THREAT BY
AFTERNOON. WILL NEED TO WATCH FOR A PERIOD OF FREEZING
DRIZZLE/DRIZZLE EARLY FRIDAY AS MID LEVEL MOISTURE QUICKLY DEPARTS.
AS MENTIONED...TODAY'S ARCTIC AIR VISIT WILL BE BRIEF (HEY...IT IS
METEOROLOGICAL SPRING AFTER ALL)...WITH HIGHS THURSDAY REBOUNDING
WELL INTO THE 20S. EVEN WARMER TEMPERATURES BY FRIDAY AS READINGS
PUSH THE MID TO UPPER 30S (MAPLE TAPPING SEASON QUICKLY
APPROACHING!).
REST OF THE FORECAST (THIS WEEKEND INTO EARLY NEXT WEEK)...
OVERWHELMING TREND WITH THE LATEST MID RANGE GUIDANCE FOR A LESS
PHASED...MORE SHEARED AND HENCE SOUTHERN SOLUTION TO THE NEXT
DEVELOPING STORM THIS UPCOMING WEEKEND. STILL MUCH UNCERTAINTY...
HOWEVER...WITH GUIDANCE STRUGGLING WITH "DEGREE" OF SOUTHERN WAVE
AMPLIFICATION AND POSSIBLE INTERACTION WITH NORTHERN ENERGY
PINWHEELING AROUND NORTH HUDSON BAY VORTEX. OF COURSE...
MULTI-SEASONAL TRENDS AND SIMPLE AMAZING PERSISTENCE OF NORTHERN
STREAM POSITION AND POLAR VORTEX STRONGLY SUPPORT THE LESS PHASED
SOLUTIONS. INHERITED FORECAST ALREADY TRENDED FOR THIS LESS OMINOUS
SCENARIO...RELEGATING SNOW CHANCES TO FAR SOUTHERN AREAS FRIDAY
NIGHT THROUGH SUNDAY MORNING. WILL NEED TO WATCH AS SYSTEM WILL HAVE
ABUNDANT GULF OF MEXICO MOISTURE TO WORK WITH. TEMPERATURE THIS
WEEKEND NOT TOO FAR FROM AVERAGE...WITH HIGHS IN THE 20S AND 30S.
HIGH PRESSURE AND ANOTHER SHOT OF COOL AIR OVERSPREADS THE REGION TO
BEGIN NEXT WORK WEEK.
MSB
&&
.MARINE.../ISSUED AT 349 AM/
REMNANT CHOPPY AND GUSTY SCA CONDITIONS EXPECTED TO PERSIST
UNDER NORTHWEST FLOW REGIME ACROSS LAKE MICHIGAN THROUGH MUCH OF TODAY.
HIGH PRESSURE AND MUCH IMPROVED CONDITIONS EXPECTED TONIGHT THROUGH
AT LEAST THURSDAY MORNING. WINDS WILL INCREASE SOUTHEASTERLY LATER
THURSDAY THROUGH THURSDAY NIGHT.
MSB
&&
.AVIATION.../ISSUED AT 1122 PM/...VALID FOR 06Z TAFS
COLD FRONT WILL SLIDE DOWN THROUGH NORTHERN MICHIGAN OVERNIGHT
USHERING IN MUCH COLDER AIR INTO THE REGION. THIS WILL SET THE STAGE
FOR ANOTHER ROUND OF LAKE CLOUDS/SOME SNOW SHOWERS AND OVERALL MVFR
CONDITIONS AT THE TERMINAL SITES FOR THE OVERNIGHT HOURS.
ON WEDNESDAY...COLD AIR ALOFT MAY KEEP BKN CLOUDS/MVFR CONDITIONS
INTACT ACROSS A PORTION OF NORTHERN LOWER MICHIGAN...PARTICULARLY
PLN AND APN. BEST SHOT AT SEEING SOME CLEARING/VFR WEATHER WILL
OCCUR AT TVC WHERE DRIER AND WARMER AIR/SHORT TRAJECTORIES OFF THE
LAKES WILL HELP THE CAUSE.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-
342-344>346.
&&Hazardous weather outlook, Mar 1, 10:21 AM EST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1021 AM EST TUE MAR 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1021 AM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT VERY GUSTY WINDS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF NORTHERN MICHIGAN. PLEASE REFER TO LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. SMD
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.